Alert archive / Minnesota / River Flood Warnings in 2018
River Flood Warning 94, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 19, 2018, 8:45 AM CDT for Lyon County, Minnesota. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 8:45 AM CDT (13:45 UTC)
- Expired
- Jun 19, 2018, 8:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Russell (RUSM5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05314973, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
381
WGUS43 KFSD 191345
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
845 AM CDT Tue Jun 19 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...
Redwood River At Russell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC083-201745-
/O.NEW.KFSD.FL.W.0094.180619T1345Z-000000T0000Z/
/RUSM5.1.ER.180619T1154Z.180619T1330Z.000000T0000Z.NO/
845 AM CDT Tue Jun 19 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Redwood River At Russell.
* until further notice.
* At 8AM Tuesday the stage was 14.84 feet.
* Flood stage is 14.00 feet.
* At stages near 14.0 feet...The right bank overflows flooding some
low lying areas.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
&&
Location Flood Latest Observed
Stage Stage Time
REDWOOD RIVER
RUSM5 14.0 14.84 Tue 8 AM1 follow-up statement
954
WGUS83 KFSD 200130
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
830 PM CDT Tue Jun 19 2018
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Redwood River At Russell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC083-200200-
/O.CAN.KFSD.FL.W.0094.000000T0000Z-180620T0130Z/
/RUSM5.1.ER.180619T1154Z.180619T1500Z.180619T1956Z.NO/
830 PM CDT Tue Jun 19 2018
The Flood Warning is cancelled for
The Redwood River At Russell.
* At 7PM Tuesday the stage was 13.62 feet.
* Flood stage is 14.00 feet.
* At stages near 14.0 feet...The right bank overflows flooding some
low lying areas.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
REDWOOD RIVER
RUSM5 14.0 13.62 Tue 7 PM 15.2 Tue Jun 19
ADAMSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:33 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 6:33 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 633 AM CDT Tue Jun 19 2018 .SHORT TERM...(Today and Tonight) Issued at 441 AM CDT Tue Jun 19 2018 Today expected to be a relative calm between systems. Lingering showers/isolated storms expected across our eastern zones, as slow moving surface low and upper wave slowly drift eastward across northwest Iowa/southern Minnesota. Abundant low level moisture wrapping around the system leading to low stratus across northern and western portions of the area today, with morning fog in higher elevations of southwest Minnesota. This will again hold temperatures down in the upper 60s-lower 70s. Warmer readings expected across the southeast parts of the area, where stratus is expected be thinner and/or less expansive. Showers/storms should wane across the east late in the day, while beginning to increase from the southwest as lead wave in advance of main upper trough swings northeast across Nebraska. 850mb warm front lifting back to the north through Nebraska should be a focus for fairly widespread rains expanding across the Missouri River Valley through the night, with lesser chances for rain as one moves north of I-90. Temperatures will not have far to fall with dew points holding in the lower-mid 60s through the night, so expect lows in the same range. .LONG TERM...(Wednesday through Monday) Issued at 441 AM CDT Tue Jun 19 2018 Main focus for the middle of the week remains on slow moving upper trough slated to swing through the central/northern Plains Wednesday into Thursday. Models still on track with timing, though latest runs are lifting the center of the system slightly farther north than was seen 24 hours ago. Similar to a strong winter system, models develop a TroWAL into northwest Iowa/far southeast South Dakota as the system intensifies late Wednesday into Wednesday night. This should help focus a band of heavier rainfall across southern portions of the forecast area, while precipitation rates will likely drop off quickly to the north of I-90. Slight variations in the 00Z models runs resulted in some lower pops from the blended consensus, but given overall consistency in the focus across the Missouri River Valley, boosted pops back into the categorical/widespread range for Wednesday into Wednesday evening. With precipitable water values expected to be in the 1.5 to 2 inch range, which is at/above 90th percentile in the NAEFS climatology, and saturated, moist adiabatic soundings through this corridor, expect to see very efficient rainfall with totals in excess of 2 inches quite possible over the 24-36 hours. While there is some weak instability which could contribute to moderately higher rainfall rates, overall expect more of a prolonged moderate rain which will likely have some impact on area rivers/streams, but not anticipating high flash flood risk. The widespread rain/clouds will make for a small diurnal temperature range across our south, with highs in the upper 60s-lower 70s at best, while overnight lows hold mostly in the lower-mid 60s. Lesser rain coverage should allow for a little better warming across the north, but cloud cover will still be extensive, so probably still only looking at mid 70s through the Highway 14 corridor. Little change to the longer range of the forecast with focus on the mid-week system. Unsettled pattern remains in place, though mainly looking at isolated-scattered storms, with no widespread heavy rains expected. Temperatures expected to warm closer to seasonal normals, with highs in the upper 70s to around 80. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 633 AM CDT Tue Jun 19 2018 MVFR-IFR ceilings will once again dominate across the region through this TAF period, mostly in the form of low stratus. Portions of southwest MN will see LIFR ceilings and IFR-LIFR visibility for the first few hours of the forecast period, but these are expected to gradually lift to at least IFR by midday. Sub-VFR conditions most likely to improve to VFR in southeast portions of the forecast area, from KSUX-KSPW by midday. Aside from the low ceilings, expect to see rain and embedded thunderstorms spread into areas especially south of I-90 from late afternoon through tonight. Timing of thunder potential is difficult, but have included a brief window of VCTS at KSUX for now. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...JH LONG TERM...JH AVIATION...JH
Hazardous weather outlook, Jun 19, 5:37 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 537 AM CDT Tue Jun 19 2018 IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071-201045- Lyon IA-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Dixon-Dakota-Gregory-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD- Bon Homme-Yankton-Clay SD-Union- 537 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, northeast Nebraska, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Showers and scattered thunderstorms will spread across the area tonight. The risk of severe weather is low, however moderate to heavy rainfall is possible at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of rain and scattered thunderstorms are expected Wednesday into Thursday. The risk of severe weather and intense rainfall rates is low. However, the potential for persistent moderate to locally heavy rain could produce rises on area rivers and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056- 201045- Osceola-Dickinson-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn- Miner-Lake-Moody- 537 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, central South Dakota, and east central South Dakota. .DAY ONE...Today and Tonight Areas of fog will reduce visibility to a mile or less at times across portions of southwest Minnesota through mid-morning. Scattered showers and a few thunderstorms will spread into the area tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms will continue Wednesday into early Thursday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
River Flood Warnings in Minnesota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.